Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 93, NWS St. Louis, MO

March 31, 2008Osage County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 31, 2008, 4:37 PM CDT for Osage County, Missouri. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2008, 4:37 PM CDT (21:37 UTC)
Expired
Apr 1, 2008, 4:27 PM CDT
In force
24 hr
Issued by
NWS St. Louis, MO
Flood severity
Moderate

County Osage County, MO

The radar

The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Maries River at Westphalia (WPHM7). The gauge peaked at 19.00 ft at Apr 1, 2008, 6:00 AM CDT.

actionminormoderatemajor510152003/3104/0104/02
Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 312137
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
437 PM CDT MON MAR 31 2008

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY

.THIS FLOOD WARNING IS A RESULT OF 2 INCHES OF PRECIPITATION THE 
PAST 24 HOURS AND UP TO ONE HALF INCH FORECAST IN THE NEXT 24
HOURS...

ADDITONAL HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER
THAN PREDICTED.  THE NATIONAL WEATHER SERVICE WILL MONITOR THIS
DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR
FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC151-012137-
/O.NEW.KLSX.FL.W.0093.080331T2137Z-080402T2017Z/
/WPHM7.2.ER.080331T2002Z.080401T0600Z.080401T2017Z.NO/
437 PM CDT MON MAR 31 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MARIES RIVER NEAR WESTPHALIA.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 4:00 PM MONDAY THE STAGE WAS 12.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.5 FEET 
  AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE 
  TOMORROW AFTERNOON.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/01  04/02  04/03  04/04  04/05

MARIES RIVER
  WESTPHALIA       10   12.4      12.9    6.3    3.9    3.2    3.0
6 follow-up statements
000 
WGUS83 KLSX 010245
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
945 PM CDT MON MAR 31 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY 

.THIS FLOOD WARNING IS A RESULT OF 1.5 TO 3 INCHES OF PRECIPITATION
THE PAST 12 HOURS AND NONE FORECAST IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC151-020245-
/O.EXT.KLSX.FL.W.0093.000000T0000Z-080402T2210Z/
/WPHM7.3.ER.080331T2002Z.080401T0600Z.080401T2210Z.NR/
945 PM CDT MON MAR 31 2008

...THE FLOOD WARNING CONTINUES FOR
  THE MARIES RIVER NEAR WESTPHALIA
* UNTIL TUESDAY NIGHT.
* AT 9 PM MONDAY THE STAGE WAS 16.1 FEET. 
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER CRESTED AT 17.3 FEET AT 7:15 PM MONDAY 
  EVENING.  THE RIVER IS FORECAST TO CONTINUE FALLING AND SHOULD FALL 
  BELOW FLOOD STAGE TUESDAY AFTERNOON.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/01  04/02  04/03  04/04  04/05

MARIES RIVER
  WESTPHALIA       10   16.1      15.4    6.0    3.8    3.2    3.0
000 
WGUS83 KLSX 010339
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1038 PM CDT MON MAR 31 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...
 
  MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY 

.THIS FLOOD WARNING IS A RESULT OF 1 TO 3 INCHES OF PRECIPITATION THE 
PAST 12 HOURS AND NONE FORECAST IN THE NEXT 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC151-020338-
/O.EXT.KLSX.FL.W.0093.000000T0000Z-080402T1236Z/
/WPHM7.2.ER.080331T2002Z.080401T0015Z.080401T1236Z.NR/
1038 PM CDT MON MAR 31 2008

THE FLOOD WARNING CONTINUES FOR
  THE MARIES RIVER NEAR WESTPHALIA
* UNTIL TUESDAY AFTERNOON.
* AT 10 PM MONDAY THE STAGE WAS 15.8 FEET. 
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO CONTINUE FALLING AND SHOULD 
  FALL BELOW FLOOD STAGE TUESDAY MORNING.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/01  04/02  04/03  04/04  04/05

MARIES RIVER
  WESTPHALIA       10   15.8      10.2    5.3    3.4    3.0    2.8
000 
WGUS83 KLSX 011456
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
956 AM CDT TUE APR 01 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
MISSOURI...
 

     MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY 

     MOREAU RIVER NEAR JEFFERSON CITY AFFECTING COLE COUNTY 


  .THIS FLOOD WARNING IS A RESULT OF EXCESSIVE RAINFALL...

   ANOTHER ROUND OF RAIN IS EXPECTED TOWARD THE END OF THIS WEEK.


HEAVY RAIN COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC151-021456-
/O.EXT.KLSX.FL.W.0093.000000T0000Z-080403T0908Z/
/WPHM7.3.ER.080331T2002Z.080401T1100Z.080402T0908Z.NR/
956 AM CDT TUE APR 01 2008

...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE MARIES RIVER NEAR WESTPHALIA
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 9 AM TUESDAY THE STAGE WAS 17.6 FEET. 
* RECORD FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 18.3 FEET MID DAY TODAY
  AND FALL BELOW FLOOD STAGE LATE THIS EVENING.


$$

MOC051-021455-
/O.EXT.KLSX.FL.W.0081.080401T1437Z-080403T0148Z/
/JCMM7.1.ER.080401T1025Z.080401T1800Z.080402T0148Z.NO/
956 AM CDT TUE APR 01 2008

THE FLOOD WARNING CONTINUES FOR
  THE MOREAU RIVER NEAR JEFFERSON CITY
* FROM THIS MORNING TO LATE THIS EVENING.
* AT 8:30 AM TUESDAY THE STAGE WAS 18.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 18.3 FEET BY THIS
  AFTERNOON AND FALL BELOW FLOOD STAGE THIS EVENING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/02  04/03  04/04  04/05  04/06

MARIES RIVER
  WESTPHALIA       10   17.6       9.0    4.1    3.3    3.0    2.9

MOREAU RIVER
  JEFFERSON CITY   17   18.0      11.7    5.7    4.1    3.5    3.2
000 
WGUS83 KLSX 011659
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1159 AM CDT TUE APR 01 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
MISSOURI...
 
  MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY 

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC151-021659-
/O.EXT.KLSX.FL.W.0093.000000T0000Z-080403T0539Z/
/WPHM7.3.ER.080331T2002Z.080401T1100Z.080402T0539Z.NR/
1159 AM CDT TUE APR 01 2008

THE FLOOD WARNING CONTINUES FOR
  THE MARIES RIVER NEAR WESTPHALIA
* UNTIL LATE WEDNESDAY NIGHT.
* AT 11:00 AM TUESDAY THE STAGE WAS 15.5 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD LATE TONIGHT.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/02  04/03  04/04  04/05  04/06

MARIES RIVER
  WESTPHALIA       10   15.5       8.2    4.1    3.3    3.0    2.9
000 
WGUS83 KLSX 011857
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
157 PM CDT TUE APR 01 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
MISSOURI...
 
  MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY 

  MOREAU RIVER NEAR JEFFERSON CITY AFFECTING COLE COUNTY 


HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC151-021857-
/O.EXT.KLSX.FL.W.0093.000000T0000Z-080403T0028Z/
/WPHM7.3.ER.080331T2002Z.080401T1100Z.080402T0028Z.NR/
157 PM CDT TUE APR 01 2008

THE FLOOD WARNING CONTINUES FOR
  THE MARIES RIVER NEAR WESTPHALIA
* UNTIL LATER TONIGHT.
* AT 1PM TUESDAY THE STAGE WAS 12.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.


$$

MOC051-021856-
/O.EXT.KLSX.FL.W.0081.000000T0000Z-080403T0336Z/
/JCMM7.1.ER.080401T1025Z.080401T1745Z.080402T0336Z.NO/
157 PM CDT TUE APR 01 2008

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...
THE FLOOD WARNINGCONTINUES FOR
  THE MOREAU RIVER NEAR JEFFERSON CITY
* UNTIL LATER TONIGHT.
* AT 1:30 PM TUESDAY THE STAGE WAS 18.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/02  04/03  04/04  04/05  04/06

MARIES RIVER
  WESTPHALIA       10   12.2       6.8    4.3    3.3    3.0    2.9

MOREAU RIVER
  JEFFERSON CITY   17   18.6      14.0    5.7    4.1    3.5    3.2
000 
WGUS83 KLSX 012127
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
427 PM CDT TUE APR 01 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY

.THIS WILL BE THE LAST STATEMENT FOR THIS FLOODING EVENT

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC151-012157-
/O.CAN.KLSX.FL.W.0093.000000T0000Z-080403T0028Z/
/WPHM7.3.ER.080331T2002Z.080401T1100Z.080401T1920Z.NR/
427 PM CDT TUE APR 01 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE MARIES RIVER NEAR WESTPHALIA.
* AT 4:00 PM TUESDAY THE STAGE WAS 7.9 FEET. 
* FELL BELOW FLOOD STAGE AT  2:20 PM TUESDAY.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.5 FEET BY TOMORROW 
  MORNING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/02  04/03  04/04  04/05  04/06

MARIES RIVER
  WESTPHALIA       10    7.9       4.5    3.7    3.3    3.0    2.9

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 31, 3:39 PM CDT, 58 minutes earlier.

Area forecast discussion, Mar 31, 3:39 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
339 PM CDT MON MAR 31 2008

.DISCUSSION...
IMPRESSIVE WALL OF CNVTN FROM SW CORNER OF MO THRU STL TO NEAR TAZ
WL CONT TO MARCH ESE THIS EVE. PRIMARLY SVR WX THRT WL CERTAINLY BE
ALG AND S OF THE LINE WHERE STORMS WL BE FUELED BY MLCAPES IN THE
1000-1400 J/KG RANGE AND FAVORABLE WIND FIELDS. HWVR...NOT TOTALLY
CERTAIN THAT N PORTIONS OF THE CWA...CURRENTLY NOT IN A WATCH...ARE
TOTALLY OUT OF THE WOODS WITH RESPECT FOR SVR WX. ALTHO STORMS
FURTHER S ARE CERTAINLY INTERCEPTING BEST INSTABILITY...WIND
PROFILES ARE CERTAINLY SUPPORTIVE OF DISCRETE STORMS AND ROTATING
UPDRAFTS IF THE STORMS CAN SUSTAIN THEMSELVES. SO WE WL CONT TO
CAREFULLY MONITOR CNVTN FORMING ALG CDFNT FROM NR LWD-LXT.

OF COURSE OTHER CONCERN IS FLOODING...AND IT CERTAINLY APRS THAT
RAINS FROM 1-2 INCHES ARE NOT OUT OF THE QUESTION FROM NOW THRU 06Z
ALG AND S OF A VIH-3LF LN. INITIALLY FLASH FLOODING WL BE A
CONCERN...WITH RUNOFF TRANSLATING TO RISING RIVER LVLS TNGT AND
INTO TUE. WETTEST MARCH RECORD OF 8.25 INCHES SET BACK IN 1897
APRS TO BE IN SERIOUS JEOPARDY.

ALL HEADLINES WL RMN AS IS FOR NOW...AND WL CLEAR AREAS AS CNVTN
MOVES OUT.

FORTUNATELY...MOST OF THE SGFNT RAINFALL SHUD END OVR SE PORTION OF
THE CWA SHORTLY AFTER 06Z...WITH DRY WX RETURNING FOR TUE-WED.  THE
BAD NEWS IS THAT BOTH THE WRF/NAM AND GFS ARE FOLLOWING ERYR MEDIUM
RANGE MODEL TRENDS OF FCSTG YET ANOTHER STG STORM SYSTEM INTO THE
AREA FOR WED NGT-THU-AND INTO THU NGT.  WITH BAROCLINICITY DRAPED
OVR S MO...RETURN FLOW AHD OF THAT SYSTEM WL MEAN MORE WET WX...AND
PERHAPS ANOTHER CHC OF HVY RAIN AS RETURN FLOW SHOULD BE MOISTURE
LADEN.  WILL BE ISSUING ANOTHER ESF FOR THIS THREAT WITH AFTN FCST
PKG.

ALTHOUGH MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT WITH THE ONSET
OF HVY RAIN THRT IN THE WED NGT-THU TIME FRAME THEY VARY A GREAT
DEAL ON WHEN THE RAIN CHCS MAY END. FOR 2 DAYS MODELS HV BEEN
INDICATING TWO SHORTWAVES IN THE WED NGT-FRI TIME FRAME...WITH THE
GFS LOCKING ONTO THE LEAD SHTWV AS THE DRIVING MECHANISM FOR SFC
SYS...WHILE ECMWF IS FOCUSING MAIN ENERGY WITH SECOND TROF. FOR
NOW HAVE STAYED WITH THE FASTER GFS SFC FCST...BUT DID HANG ONTO
A CHC OF PCPN INTO FRI FOR ELEVATED SHWRS AND ISOLD T.

TRUETT

&&

.AVIATION...
FOR THE 18Z TAFS...
PRIMARY CONCERN FOR AVIATORS THIS AFTERNOON WILL BE STRONG WINDS
IN EXCESS OF 30-40KTS FROM THE SOUTHWEST AND THUNDERSTORMS AHEAD
OF A COLD FRONT WHICH WILL BE PUSHING THROUGH THE AREA THIS
EVENING. AFTER THE COLD FRONT PUSHES THROUGH...IT LOOKS LIKE LOW
MVFR OR IFR CIGS WILL OVERSPREAD THE CWFA...AND COULD HANG IN
ACROSS THE AREA THROUGH MUCH OF TUESDAY MORNING.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR CRAWFORD-FRANKLIN-
     IRON-JEFFERSON-LINCOLN-MADISON-REYNOLDS-ST. CHARLES-ST.
     FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-
     WASHINGTON.

     FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR BOONE-CALLAWAY-COLE-
     GASCONADE-MONITEAU-MONTGOMERY-OSAGE.

IL...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BOND IL-CALHOUN IL-
     CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
     MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
     ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Mar 31, 5:02 AM CDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
502 AM CDT MON MAR 31 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011015-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
502 AM CDT MON MAR 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO BE WIDESPREAD ACROSS THE REGION
TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
FOR THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS.

HEAVY RAIN WILL ALSO OCCUR WITH THESE STORMS. THIS HEAVY
RAIN...COMBINED WITH THE SATURATED GROUND OVER CENTRAL AND
SOUTHERN MISSOURI AND SOUTHERN ILLINOIS...WILL MEAN A THREAT OF
FLOODING AND FLASH FLOODING. THEREFORE...A FLASH FLOOD WATCH HAS
BEEN POSTED FOR THESE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE REGION...WITH
SEVERAL MORE ROUNDS OF THUNDERSTORMS EXPECTED WEDNESDAY NIGHT...THURSDAY...
AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

In the hours before

Special weather statement, Mar 31, 11:47 AM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1147 AM CDT MON MAR 31 2008

ILZ095>097-MOZ018-019-026-027-034>036-311900-
ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS-SHELBY-
1147 AM CDT MON MAR 31 2008

...LOCALIZED INTENSE WIND GUSTS EXPECTED INTO EARLY AFTERNOON...

THROUGHOUT THE MORNING THERE HAVE BEEN REPORTS OF ISOLATED WIND
DAMAGE FROM WESTERN INTO CENTRAL MISSOURI.  BETWEEN 11 AM AND 1130
AM...THESE GUSTS PRODUCED TREE AND POWER LINE DAMAGE IN SHELBINA...
CLARENCE...AND MADISON...AND A SEMI WAS TIPPED OVER BY HIGH
WINDS NEAR MADISON.

THESE STRONG WINDS ARE NOT BEING PRODUCED BY SEVERE THUNDERSTORMS...
BUT BY THE INTENSE LOW PRESSURE SYSTEM THAT IS DEVELOPING OVER THE
REGION.

BRIEF BUT INTENSE WIND GUSTS OF 50 MPH MAY OCCUR OVER
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...INCLUDING THE
HANNIBAL AND QUINCY AREAS...THROUGH 2 PM THIS AFTERNOON.  PEOPLE
THROUGHOUT THE AREA SHOULD MAKE CERTAIN THAT OUTDOOR FURNITURE IS
SECURED...AND THOSE RESPONSIBLE FOR BUILDING SITES SHOULD MAKE
CERTAIN THAT STRUCTURES ARE PROPERLY BRACED FOR STRONG WINDS.

TRUETT
Local storm report, Mar 31, 11:56 AM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT  CORRECTED TYPO
NATIONAL WEATHER SERVICE ST LOUIS MO
1156 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     NON-TSTM WND GST SHELBINA                39.69N 92.04W
03/31/2008  UNKNOWN          SHELBY             MO   TRAINED SPOTTER

            POWERLINES DOWNED. TREE LIMBS 8-10 INCH IN DIAMETER
            BENDING DUE TO WIND SPEED.

1135 AM     NON-TSTM WND GST MADISON                 TRAINED SPOTTER
            UNKNOWN          MONROE             MO

            SEMI OVER TURNED BY WIND ON HIGHWAY 24 NEAR MADISON
            MISSOURI.  (THE WIND SPEED IS UNKNOWN)

&&

BDYE
Local storm report, Mar 31, 12:47 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1247 PM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     NON-TSTM WND GST STURGEON                39.23N 92.28W
03/31/2008  U0.00 MPH        BOONE              MO   FIRE DEPT/RESCUE

            HOUSE PARTIALLY DAMAGED BY TREE FALLING ON IT.

1150 AM     NON-TSTM WND GST PALMYRA                 39.80N 91.52W
03/31/2008  U0.00 MPH        MARION             MO   FIRE DEPT/RESCUE

            SHINGLES AND SIDING BLOWN OFF HOUSE.

1200 PM     NON-TSTM WND GST HANNIBAL                39.71N 91.38W
03/31/2008  U0.00 MPH        MARION             MO   LAW ENFORCEMENT

            SEMI-TRUCK BLOWN OVER AT US 61 AND WARREN BARRETT DR. ON
            THE SOUTHERN EDGE OF HANNIBAL.

&&

BRITT
Local storm report, Mar 31, 1:50 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
150 PM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             DUTZOW                  38.61N 90.99W
03/31/2008  E0.50 INCH       WARREN             MO   TRAINED SPOTTER

&&

BDYE
Local storm report, Mar 31, 3:04 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
304 PM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLASH FLOOD      META                    38.31N 92.17W
03/31/2008                   OSAGE              MO   EMERGENCY MNGR

            COUNTY ROADS 508 AND 542 IN META AREA CLOSED BECAUSE OF
            HIGH WATER.

0247 PM     FLASH FLOOD      3 S BLAND               38.26N 91.63W
03/31/2008                   GASCONADE          MO   EMERGENCY MNGR

            WATER OVER ROAD NEAR INTERSECTION OF HIGHWAYS B AND C.
            ROAD NOT CLOSED AT THIS TIME.

&&

BRITT
Local storm report, Mar 31, 4:00 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     FLASH FLOOD      JEFFERSON CITY          38.57N 92.19W
03/31/2008                   COLE               MO   LAW ENFORCEMENT

            CREEKS IN THE CITY ARE NEAR BANKFULL. SOME PONDING ON
            CITY STREETS.

0339 PM     FLASH FLOOD      2 E MOUNT STERLING      38.47N 91.58W
03/31/2008                   GASCONADE          MO   EMERGENCY MNGR

            WATER FLOWING OVER U.S. HIGHWAY 50...1 TO 2 MILES EAST OF
            TOWN. HIGHWAY IS STILL PASSABLE.

0352 PM     FLASH FLOOD      3 SW NEW HAVEN          38.58N 91.26W
03/31/2008                   FRANKLIN           MO   TRAINED SPOTTER

            DEEMOUNT ROAD...DEEMOUNT SCHOOL ROAD...DETMOLD ROAD AND
            HOEMANN ROAD ALL CLOSED BECAUSE OF AT LEAST ONE FOOT OF
            WATER.

0356 PM     FLASH FLOOD      OFALLON                38.78N 90.71W
03/31/2008                   ST. CHARLES        MO   LAW ENFORCEMENT

            WATER IS OVER ROAD AT INTERSECTION OF T.R. HUGHES AND
            HIGHWAY 97.

&&

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 6:33 AM CDTSevere Thunderstorm WarningLSXKnox, Shelby42 min
Mar 31, 7:06 AM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Marion, Shelby24 min
Mar 31, 9:11 AM CDTRiver Flood WarningLSXCole35 hr
Mar 31, 11:29 AM CDTRiver Flood WarningLSXFranklin, Jefferson4 days
Mar 31, 11:29 AM CDTRiver Flood WarningLSXJefferson, Saint Louis5 days
Mar 31, 11:29 AM CDTRiver Flood WarningLSXJefferson, Saint Louis6 days
Mar 31, 11:29 AM CDTRiver Flood WarningLSXJefferson, Saint Louis6 days
Mar 31, 12:11 PM CDTRiver Flood WarningLSXJefferson4 days
Mar 31, 12:11 PM CDTRiver Flood WarningLSXFranklin3 days
Mar 31, 1:00 PM CDTRiver Flood WarningLSXPike24 hr
Mar 31, 1:00 PM CDTRiver Flood WarningLSXPike24 hr
Mar 31, 1:00 PM CDTRiver Flood WarningLSXLincoln24 hr
Mar 31, 1:00 PM CDTRiver Flood WarningLSXSaint Charles32 hr
Mar 31, 1:24 PM CDTSevere Thunderstorm WarningLSXGasconade, Osage66 min
Mar 31, 2:27 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Warren48 min
Mar 31, 2:50 PM CDTFlash Flood WarningLSXCole, Gasconade, Osage4 hr
Mar 31, 3:48 PM CDTFlash Flood WarningLSXFranklin, Saint Charles, Warren5 hr
Mar 31, 4:25 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis50 min
Mar 31, 4:43 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois32 min
Mar 31, 4:50 PM CDTFlash Flood WarningLSXCrawford4 hr
Mar 31, 6:44 PM CDTFlash Flood WarningLSXCole, Gasconade, Osage5 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.